Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 334, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 26, 2011, 2:35 PM CDT for 5 counties in Alabama. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2011, 2:35 PM CDT (19:35 UTC)
- Expired
- Jun 26, 2011, 3:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Fayette County, AL, Lamar County, AL, Marion County, AL, Walker County, AL, Winston County, AL
The radar
The Columbus AFB radar (KGWX), 81 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 3:10 PM CDT | TSTM WND DMG | Jasper, AL | CANOPY WAS RIPPED AND DESTROYED FROM HOMEOWNERS BACKYARD IN JASPER. |
| Jun 26, 3:14 PM CDT | TSTM WND DMG | 7 E Carbon Hill, AL | TREES DOWN IN SARAGOSSA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 12:05 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2353 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
641
WUUS54 KBMX 261935
SVRBMX
ALC057-075-093-127-133-262015-
/O.NEW.KBMX.SV.W.0334.110626T1935Z-110626T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
235 PM CDT SUN JUN 26 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FAYETTE COUNTY IN WEST CENTRAL ALABAMA...
NORTHERN LAMAR COUNTY IN WEST CENTRAL ALABAMA...
MARION COUNTY IN NORTHWEST ALABAMA...
NORTHERN WALKER COUNTY IN ALABAMA...
WINSTON COUNTY IN NORTHWEST ALABAMA...
* UNTIL 315 PM CDT
* AT 234 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
BELMONT TO INMANFIELD...AND MOVING SOUTH AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
HALEYVILLE...ARLEY...LYNN...HAMILTON...JASPER...CARBON HILL...
WINFIELD AND CORDOVA.
THIS INCLUDES...
US 78 EXIT NUMBERS 3 THROUGH 78...
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3432 8818 3430 8713 3399 8710 3397 8713
3392 8708 3369 8705 3367 8706 3395 8822
TIME...MOT...LOC 1934Z 353DEG 34KT 3445 8815 3422 8722
$$
272 follow-up statements
667
WWUS54 KBMX 261954
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
254 PM CDT SUN JUN 26 2011
ALC057-075-093-127-133-262015-
/O.CON.KBMX.SV.W.0334.000000T0000Z-110626T2015Z/
FAYETTE AL-LAMAR AL-MARION AL-WALKER AL-WINSTON AL-
254 PM CDT SUN JUN 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WINSTON...
NORTHERN WALKER...MARION...NORTHERN LAMAR AND NORTHERN FAYETTE
COUNTIES UNTIL 315 PM CDT...
AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES NORTHEAST OF TREMONT TO FALLS CITY...MOVING SOUTH AT 40
MPH.
LOCATIONS IMPACTED INCLUDE...
LYNN...HAMILTON...JASPER...CARBON HILL...WINFIELD...CORDOVA...
DORA...LAKE SHORE...LAKE BUTTAHATCHEE AND POPLAR SPRINGS.
THIS INCLUDES...
US 78 EXIT NUMBERS 3 THROUGH 78...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3432 8818 3430 8713 3399 8710 3397 8713
3392 8708 3369 8705 3367 8706 3395 8822
TIME...MOT...LOC 1954Z 353DEG 34KT 3426 8812 3403 8719
$$
27865
WWUS54 KBMX 262007
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
307 PM CDT SUN JUN 26 2011
ALC057-075-093-127-133-262015-
/O.CON.KBMX.SV.W.0334.000000T0000Z-110626T2015Z/
FAYETTE AL-LAMAR AL-MARION AL-WALKER AL-WINSTON AL-
307 PM CDT SUN JUN 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WINSTON...
NORTHERN WALKER...MARION...NORTHERN LAMAR AND NORTHERN FAYETTE
COUNTIES UNTIL 315 PM CDT...
AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WESTON TO CURRY...MOVING SOUTH AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
JASPER...CARBON HILL...WINFIELD...CORDOVA...DORA...BRILLIANT...
ELDRIDGE...KANSAS...LYNNS PARK AND GU-WIN.
THIS INCLUDES...
US 78 EXIT NUMBERS 3 THROUGH 78...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3432 8818 3430 8713 3399 8710 3397 8713
3392 8708 3369 8705 3367 8706 3395 8822
TIME...MOT...LOC 2007Z 353DEG 34KT 3414 8810 3391 8717
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:51 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 26, 12:51 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1251 PM CDT SUN JUN 26 2011 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... IMPRESSIVE OUTFLOW BOUNDARY EVIDENT ON VISIBLE SATELLITE IMAGERY THIS MORNING...WHICH HOLDS THE BULK OF OUR ATTENTION WITH REGARD TO THIS AFTERNOON'S FORECAST. CONDITIONS ARE BECOMING INCREASINGLY UNSTABLE WITH DAYTIME HEATING...AND THE 12Z BMX SOUNDING POSTED A NOT-TOO-SHABBY 1.74 INCHES OF PRECIPITABLE WATER. GIVEN THESE FACTORS...I AM INCLINED TO BUMP UP POPS TO THE 40-50 PERCENT RANGE IN OUR NORTHERN COUNTIES FOR THIS AFTERNOON. I'LL KEEP THE 20-30 PERCENT IN THE SOUTH...ONLY BECAUSE I AM NOT SURE HOW FAR SOUTH ANY CONVECTION COULD GET BEFORE 00Z. THE CHANGE TO POPS WILL BE THE ONLY BIG CHANGE WITH THIS UPDATE. TEMPERATURES ARE CLIMBING QUICKLY...BUT PRETTY MUCH ON SCHEDULE TO REACH HIGHS IN THE 90S. /61/ && .AVIATION...18Z TAF DISCUSSION. OUTFLOW BOUNDARY FROM EARLIER STORMS IN TENNESSEE HAS PUSHED INTO NORTHERN ALABAMA...AND ANOTHER BATCH OF STORMS HAS DEVELOPED IN THE WESTERN HALF OF TENNESSEE. CONDITIONS IN CENTRAL ALABAMA ARE QUITE UNSTABLE...AND THERE IS GROWING CONFIDENCE THAT THE CURRENT AREA OF STORMS WILL RIDE ALONG THE PREVIOUS OUTFLOW BOUNDARY AND EXPAND IN COVERAGE THROUGH THE AFTERNOON AS IT PUSHES SOUTH. THUS...I HAVE ENOUGH CONFIDENCE TO TRY TO TIME THE STORMS' ARRIVAL INTO BHM... TCL...EET...AND ANB...AS INDICATED BY THE VCTS IN THE FORECAST. IF THE STORMS DO CONTINUE TO MOVE AND DEVELOP SOUTHWARD...AND CONFIDENCE GROWS EVEN MORE...THEN WE WILL UPDATE THE RESPECTIVE TAFS TO GET EVEN MORE SPECIFIC ON AFFECTS AND TIMING. OUTSIDE OF THUNDERSTORM AREAS CONDITIONS WILL BE PREDOMINANTLY VFR...WITH CUMULUS LEVEL CLOUDS DISSIPATING AFTER DARK AND REFORMING AFTER SUNRISE MONDAY. ANY LOCATIONS THAT GET SUBSTANTIAL RAIN THIS AFTERNOON OR EVENING WILL HAVE AN INCREASED CHANCE OF FOG FORMATION EARLY MONDAY MORNING. /61/ NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 16 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 26, 1:08 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 108 PM CDT SUN JUN 26 2011 ALZ011>015-017>050-271800- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 108 PM CDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LINE OF THUNDERSTORMS WILL LIKELY MOVE ACROSS PORTIONS OF CENTRAL ALABAMA...BETWEEN 3 PM THIS AFTERNOON AND 8 PM THIS EVENING. A FEW OF THESE STORMS WILL BE STRONG TO SEVERE...POTENTIALLY PRODUCING DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL. THE STORMS WILL ALSO PRODUCE LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING STRIKES. THE AREA MOST LIKELY TO EXPERIENCE SEVERE STORMS IS FROM THE CITIES OF VERNON...FAYETTE...BIRMINGHAM...AND ANNISTON...NORTHWARD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG TO SEVERE STORMS ARE POSSIBLE AREAWIDE ON TUESDAY INTO TUESDAY NIGHT...AS A FRONTAL BOUNDARY WILL TRY TO WORK INTO THE AREA. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING STRAIGHT- LINE WINDS...AND HEAVY DOWNPOURS. THERE ARE STILL SOME TIMING DIFFERENCES THAT WILL NEED TO BE MONITORED OVER THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THIS AFTERNOON AS WELL AS TUESDAY. 61
In the hours before
Local storm report, Jun 26, 10:15 AM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1015 AM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 2 S HEFLIN 33.62N 85.59W
06/24/2011 CLEBURNE AL EMERGENCY MNGR
TREES DOWN ALONG INTERSTATE 20.
&&
08Special weather statement, Jun 26, 2:23 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
223 PM CDT SUN JUN 26 2011
ALZ017-262000-
BLOUNT AL-
223 PM CDT SUN JUN 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLOUNT COUNTY UNTIL
300 PM CDT...
AT 219 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTHWEST OF BLOUNTSVILLE...MOVING EAST AT 15
MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLOUNTSVILLE...
STRAWBERRY...
BROOKSVILLE...
SNEAD...
MCLARTY...
&&
LAT...LON 3420 8640 3410 8630 3407 8633 3402 8634
3408 8670 3409 8670 3409 8668 3412 8663
3413 8661 3418 8656 3426 8652 3426 8644
TIME...MOT...LOC 1923Z 277DEG 13KT 3416 8660
27The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:40 PM CDT | Special Weather Statement | BMX | Russell | 50 min |
| Jun 26, 2:23 PM CDT | Special Weather Statement | BMX | Blount | 37 min |
| Jun 26, 2:45 PM CDT | Special Weather Statement | BMX | Barbour | 30 min |
| Jun 26, 2:53 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah | 52 min |
| Jun 26, 3:16 PM CDT | Special Weather Statement | BMX | Fayette, Lamar, Marion, Walker | 59 min |
| Jun 26, 3:21 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 24 min |
| Jun 26, 3:30 PM CDT | Special Weather Statement | BMX | DeKalb | 30 min |
| Jun 26, 3:45 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Cherokee, Etowah, St. Clair | 45 min |
| Jun 26, 3:52 PM CDT | Special Weather Statement | BMX | Pike | 23 min |
| Jun 26, 4:03 PM CDT | Special Weather Statement | BMX | Bullock | 27 min |
| Jun 26, 4:03 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah, Jefferson, St. Clair and 2 more | 42 min |
| Jun 26, 4:10 PM CDT | Special Weather Statement | BMX | Fayette, Lamar, Pickens, Tuscaloosa | 50 min |
| Jun 26, 4:11 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Pike | 24 min |
| Jun 26, 4:14 PM CDT | Special Weather Statement | BMX | Lee | 46 min |
| Jun 26, 4:41 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Clay, Cleburne, Coosa, Randolph and 3 more | 49 min |
| Jun 26, 4:55 PM CDT | Special Weather Statement | BMX | Lee | 50 min |
| Jun 26, 4:59 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee | 31 min |
| Jun 26, 5:04 PM CDT | Special Weather Statement | BMX | Russell | 41 min |
| Jun 26, 5:28 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chambers, Chilton, Clay, Coosa, Elmore and 2 more | 47 min |
| Jun 26, 6:13 PM CDT | Special Weather Statement | BMX | Bullock, Lee, Lowndes, Macon, Montgomery, Russell | 47 min |
| Jun 26, 6:18 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 42 min |
| Jun 26, 6:28 PM CDT | Flash Flood Warning | BMX | Lee | 3 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.